Chat and Community Forums Closed

Due to the popularity of social media, we have seen decreasing engagement on our forums and chat. Please know we want to keep talking to you about epilepsy, seizures, and what you need. We want to stay connected with you.

Community Forum

Need advice please. New medications

Hi everyone, I've been epileptic for 10+years. I'm currently taking 500mg. Of levetricam (keppra)(spelling) and 400mg. Of lamotrigine. After 6 years I had a seizure on the 19th of May. I forgot to take my morning dose that day, my memory has gotten horrible. Anyway, they had increased my medication too much that it was too strong for me for a whole week and then I went back down to my regular dose. That whole time I was getting very bad vertigo and the side effects were taking over. The withdrawls were the worst. I dont feel that my doctor is doing the best at her job because she cut me down so much on the dosage when I know for a fact that Im supposed to gradually get off of it but she told me it was OK. So when I seen her she told me she wanted me on a complete different medication (Aptiom) and to get off the keppra in just one day. A other red flag. I kept asking her if that was OK to do and she insisted that it was. I talked to numerous pharmacists and they were even surprised that she didn't decrease it slowly. I followed her orders and the first night I took the aptiom with lamotrigine, I had myoclonic seizures the next morning and I couldnt even get out of bed. Very high anxiety, my vision was terrible and I was so dizzy I could hardly walk. This is all during while Im still going through withdrawal symptoms from even lowering my keppra dose. Stopping the keppra from morning to night was a terrible idea so I rang her on call doctor and he told me to take the keppra along with the Aptiom and lamotrigine so I did and it made me feel much better. Monday comes and I get in touch with her and now she is adding another medication to help with the Aptiom and she still wants me to get off keppra. The new medication is Calazapam(spelling) I believe and at this point I dont even want to try it out. I was doing fine on my lamotrigine and keppra a d for some reason after that seizure without no tests being done she wants to switch me medications. I feel like an experiment or something. I told her already how I've been feeling on Aptiom and she just brushed it off. Im so scared for myself and health. I have a 5yr old daughter and right now I cant even play with her because of how I feel. I was never like this before the seizure and increased dose happened. The seizure wasnt even based on my dose. It was all because I forgot to take my medication. As of now, Im taking Lamotrigine, levetricam (keppra) and Aptiom and I feel so uneasy and I dont think she understands that. I havent had an MRI since I was 13 I am now 24. Im seeking for a new doctor but I'm just so afraid for my life right now. My anxiety is way out the roof and I hve never felt so uneasy before with medication. Anyone else take these medications together? What are your thoughts ? Thanks for reading !

Comments

Hi, Thank you for posting, it

Hi, Thank you for posting, it sounds like you've been through a lot. Treatment and how the body may react to certain medications varies for each individual. The goal of treatment with medicines should be –no seizures and no side effects. However,we know that some individuals may experience too many side effects, that are very bothersome or cause other health problems: https://www.epilepsy.com/learn/treating-seizures-and-epilepsy/seizure-an... . It’s important that you’re continuing to advocate for yourself and express your concerns with healthcare team (that you’re comfortable with),who can help determine what individual treatment plan is best for you. If you feel you’re not getting the proper care or that you all are not receiving the answers you need or working towards the same goals, it may be time to get a second opinion.  https://www.epilepsy.com/learn/diagnosis/you-and-your-healthcare-team/se...  You may want to consider seeking more specialized care for your epilepsy with an epileptologist,(epilepsy specialist) at a comprehensive epilepsy center. https://www.epilepsy.com/living-epilepsy/find-epilepsy-specialist/find-e... . Additionally, you may want to consider keeping a journal or a diary to help keep track of your seizures and medications. My Seizure Diary, can be used to organize health issues, record medication side effects, develop seizure response plans, and more, which can be share with your healthcare team: https://www.epilepsy.com/living-epilepsy/epilepsy-foundation-my-seizure-... . Additionally, you may always contactour 24/7 Helpline, where trained information specialists are available to answer your questions, offer help, hope, support, guidance, and access to national and local resources. 1-800-332-1000, contactus@efa.org. epilepsy.com/helpline , or contact your local Epilepsy Foundation: https://www.epilepsy.com/affiliates

I tried both lamotrigine and

I tried both lamotrigine and keppra but neither of these together.  Each one, when combined with my Dilantin caused serious anxiety for me as well.  I'm glad for you, and your daughter that you are seeking another doctor.  Hopefully you can find an epilepsy specialist.  MIke

Our Mission

The mission of the Epilepsy Foundation is to lead the fight to overcome the challenges of living with epilepsy and to accelerate therapies to stop seizures, find cures, and save lives.

 
24/7 helpline
P